Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 5, 2021, 3:45 PM CDT for Kewaunee County, Wisconsin. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2021, 3:45 PM CDT (20:45 UTC)
- Expired
- Jul 5, 2021, 4:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Green Bay, WI
County Kewaunee County, WI
The radar
The Green Bay radar (KGRB), 70 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:42 PM CDT | TSTM WND GST 31 | Sturgeon Bay, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696
WWUS83 KGRB 052045
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
345 PM CDT Mon Jul 5 2021
WIZ022-073-074-052145-
Southern Oconto County WI-Southern Marinette County WI-Door WI-
345 PM CDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE...SOUTHERN
DOOR AND CENTRAL OCONTO COUNTIES UNTIL 445 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm near
Peshtigo, moving southeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marinette, Sturgeon Bay, Menominee, Jacksonport, Pound, Egg Harbor,
Whitefish Bay, Peshtigo, Porterfield and Beaver.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4486 8715 4474 8728 4487 8765 4491 8754
4496 8758 4494 8759 4491 8776 4503 8811
4522 8793 4515 8769 4511 8766 4509 8759
4512 8761 4510 8753 4497 8758 4493 8755
4494 8745 4505 8737 4497 8711
TIME...MOT...LOC 2044Z 295DEG 19KT 4500 8760
$$
MPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 5, 3:28 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 5, 3:28 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 328 PM CDT Mon Jul 5 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Tuesday Issued at 328 PM CDT Mon Jul 5 2021 Main concerns for this forecast period revolve around the shower and storm chances for this evening and again on Tuesday. There is also a concern for heavy rainfall on Tuesday that could create localized flooding for urban and small streams. This evening and tonight...Visible satellite imagery this afternoon showed a line of isolated showers and storms develop along a frontal boundary orientated east-west across north-central and far northeast WI. With a large pool of instability over the area (MUCAPE around 3000 J/kg) from a warm and moist airmass, and low-level convergence focused over far northeast WI, a marginal threat for damaging winds and hail will remain possible through late this evening as the frontal boundary dives south. Thunderstorm chances will come to an end by late this evening once the frontal boundary exits the forecast area. Dry conditions are then expected for the rest of the night with above normal lows ranging from the upper 50s to lower 60s in north-central WI to the upper 60s to lower 70s in east-central WI. Tuesday...Shower and thunderstorm chances will increase late Tuesday morning/early Tuesday afternoon beginning in north-central WI as an embedded upper-level shortwave and surface low approach the area. As the previously mentioned warm and moist airmass is expected to remain over the southern half of the forecast area into Tuesday, there is potential for isolated strong to severe storms mainly across central and east-central WI. Many factors will be at play to support the severe potential with increasing fgen, MUCAPE around 3000 J/kg, and 0-6km bulk shear around 40 to 50 kts. However, the question of how much cloud cover there will be in the morning will help determine the severe potential and location(s) of thunderstorm development. In addition to the storm potential, there is an increased threat for heavy rainfall, especially within the strongest storms, as PWATs of 1.50 to near 2 inches appears to set up in an east-west fashion across the southern half of the forecast area. A threat for urban and small stream flooding may arise during the afternoon and continue overnight as the rainfall continues. With the southern movement of the frontal boundary from Monday evening/night, high temperatures for Tuesday across north-central and far northeast WI will be the coolest with values ranging from the lower 70s to lower 80s, elsewhere will see warmer temperatures ranging from the middle 80s to 90 degrees. .LONG TERM...Tuesday Night Through Monday Issued at 328 PM CDT Mon Jul 5 2021 Severe thunderstorm and heavy rainfall potential for Tuesday night is the main forecast concern. A front will be stalled just south of GRB CWA on Tuesday and Tuesday night, setting the stage for MCS development over the GRB forecast area Tuesday afternoon and Tuesday night. This will occur in response to the arrival of a short-wave trough, surface/850 mb lows tracking east along a strong baroclinic zone, mid-level frontogenetic forcing, and upper level divergence in the RRQ of a jet streak. There remains some uncertainty on the location of the heaviest rainfall, as some models show two separate bands setting up over northern and central WI. Regardless, there appears to be a high probability of 1-2 inches over a portion of the forecast area, with perhaps localized amounts of 3+ inches. There will be some surface based instability (SBCAPE 1000-1500 J/KG) over central WI in the evening, which will combine with deep layer shear of 35 to 45 knots to support a severe threat into the early evening hours. The main focus as we transition into the nighttime hours will be heavy rainfall, with PWATs of 1.5 to 2 inches and strong dynamic forcing in place. WPC has a Slight Risk of rainfall exceeding flash flood guidance over most of the forecast area, and suspect that the main flooding threats will be in urban areas. Most of the rainfall should taper off across the region by midday Wednesday, as cooler and drier Canadian air arrives. Dry and cool weather will persist Wednesday night through Thursday night, as the Canadian high settles into the western Great Lakes. Temperatures will be well below normal. Models diverge for late in the week/weekend, with the GFS keeping the region mainly dry under the influence of a persistent Canadian high pressure system, and the ECMWF continuing to show a deep upper trough/upper low bringing periods of showers to the region. Plan to ride with the mid-range model blended pops until we can determine which route is the way to go. && .AVIATION...for 18Z TAF Issuance Issued at 1254 PM CDT Mon Jul 5 2021 Isolated thunderstorms are expected today, mainly impacting the far northeast and east-central WI TAF sites late this afternoon. The thunderstorm activity will come to an end before midnight. Quiet conditions are expected overnight with mostly clear skies. A more organized system will move across the region Tuesday afternoon into Wednesday. Scattered thunderstorms are possible along the cold front during the afternoon, moving west to east across the area, followed by scattered rain showers during the evening into Wednesday. Ceilings and visibility will lower from west to east as the precipitation begins. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Hykin LONG TERM......Kieckbusch AVIATION.......Hykin
Hazardous weather outlook, Jul 5, 3:02 PM CDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 302 PM CDT Mon Jul 5 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-062015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 302 PM CDT Mon Jul 5 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are possible through late this evening. There is a marginal threat of severe storms across northeast, central, and east central Wisconsin. Damaging winds, torrential rain, and hail are the main threats. An Air Quality Advisory due to ozone is in effect through this evening for Door, Kewaunee, and Manitowoc counties. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Thunderstorms will be possible at times Tuesday afternoon and Tuesday night, and again Friday into Saturday. There is a Marginal risk of severe thunderstorms with damaging winds, hail, and torrential rainfall Tuesday afternoon and early evening, with the threat of torrential rainfall and urban flooding continuing through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Tuesday afternoon and evening. LMZ521-522-541>543-062015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 302 PM CDT Mon Jul 5 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms are possible through late this evening. They could pose a wind and lightning hazard to boaters. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Thunderstorms are possible at times Tuesday afternoon and Tuesday night, and again Friday and Saturday. Heavy downpours, gusty winds, and cloud to water lightning will be possible with storms. Conditions hazardous to small craft may develop during the Tuesday night through Wednesday night period, due to persistent and gusty northeast winds. Hykin/Kieckbusch
In the hours before
Special weather statement, Jul 5, 1:59 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Green Bay WI
159 PM CDT Mon Jul 5 2021
WIZ022-051945-
Door WI-
159 PM CDT Mon Jul 5 2021
...SPECIAL WEATHER STATEMENT...
At 159 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Cedar River, or 27 miles northeast of Menominee,
moving southeast at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Newport State Park, Washington Island, Rowleys Bay and Ellison Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4517 8701 4525 8719 4533 8710 4534 8701
4541 8698 4541 8693 4540 8693 4541 8692
4539 8681
TIME...MOT...LOC 1859Z 303DEG 13KT 4536 8718
CooleySpecial weather statement, Jul 5, 3:06 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Green Bay WI
306 PM CDT Mon Jul 5 2021
WIZ022-052045-
Door WI-
306 PM CDT Mon Jul 5 2021
...STRONG THUNDERSTORMS MOVING ACROSS DOOR COUNTY...
At 306 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ephraim to near Egg Harbor to near
Marinette. Movement was southeast at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Strong thunderstorms will be near...
Ephraim around 310 PM CDT.
Egg Harbor around 315 PM CDT.
Newport State Park around 325 PM CDT.
Jacksonport around 345 PM CDT.
Other locations impacted by these storms include Peninsula Center,
Fish Creek, Peninsula State Park, Valmy, Ellison Bay, Whitefish Bay,
Carlsville, Sister Bay, Institute and Potawatomi State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4519 8692 4516 8697 4510 8695 4501 8710
4486 8715 4477 8726 4497 8768 4499 8763
4508 8752 4494 8759 4491 8753 4493 8746
4507 8736 4512 8737 4516 8742 4523 8731
4522 8721 4533 8710 4534 8702 4527 8688
TIME...MOT...LOC 2006Z 294DEG 25KT 4518 8722 4512 8736 4509 8755
BerschSpecial weather statement, Jul 5, 3:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
345 PM CDT Mon Jul 5 2021
WIZ022-073-074-052145-
Southern Oconto County WI-Southern Marinette County WI-Door WI-
345 PM CDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE...SOUTHERN
DOOR AND CENTRAL OCONTO COUNTIES UNTIL 445 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm near
Peshtigo, moving southeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marinette, Sturgeon Bay, Menominee, Jacksonport, Pound, Egg Harbor,
Whitefish Bay, Peshtigo, Porterfield and Beaver.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4486 8715 4474 8728 4487 8765 4491 8754
4496 8758 4494 8759 4491 8776 4503 8811
4522 8793 4515 8769 4511 8766 4509 8759
4512 8761 4510 8753 4497 8758 4493 8755
4494 8745 4505 8737 4497 8711
TIME...MOT...LOC 2044Z 295DEG 19KT 4500 8760
MPCThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:59 PM CDT | Small Craft Advisory | GRB | 21 hr | |
| Jul 5, 3:41 AM CDT | Special Weather Statement | GRB | Florence | 49 min |
| Jul 5, 4:01 AM CDT | Special Weather Statement | GRB | Florence | 44 min |
| Jul 5, 1:59 PM CDT | Special Weather Statement | GRB | Door | 46 min |
| Jul 5, 3:06 PM CDT | Special Weather Statement | GRB | Door | 39 min |
| Jul 5, 3:18 PM CDT | Special Marine Warning | GRB | 87 min | |
| Jul 5, 4:13 PM CDT | Special Weather Statement | GRB | Kewaunee | 62 min |
| Jul 5, 5:32 PM CDT | Special Weather Statement | GRB | Marathon, Menominee, Shawano | 58 min |
| Jul 5, 5:48 PM CDT | Special Weather Statement | GRB | Brown | 42 min |
| Jul 5, 6:25 PM CDT | Special Weather Statement | GRB | Marathon, Menominee, Shawano | 50 min |
| Jul 5, 6:31 PM CDT | Special Weather Statement | GRB | Manitowoc | 44 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.